FACE LIFTS AND ANTI COAGULANTS

Often times I’m faced the dilema in a patient who wants a facelift or ANY Cosmetic Procedure but are on blood thinners like Plavix or Coumadin. I read an interesting study designed to answer the question; do patient’s on blood thinners experience a higher rate of complications following a face lift versus patient’s who do not. The study looked at over 9200 Surgical Procedures.

They looked at patients who received peri-operative anti coagulants such as Plavix or Coumadin versus those who received none. Patients on ASA had no ill effects while patients on coumadin did show some increased peri-operative bleeding and post op infection. However, serious complications such as flap necrosis or wound separation did not occur which would require a return to the operating room. But in my opinion if they can safely be discontinued before surgery than I think they probably should.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s